MAUDE Adverse Event Report: MEDTRONIC MEXICO CUSTOM PACKS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO CUSTOM PACKS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number CB10W63R1
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a custom pack, separation of a solvent bond was noted.The device was not replaced to complete the case.Patient required one unit of blood, however there was no reported adverse patient effect.Additional information received from the customer on july 16th, 2020: run time was 135 minutes, blood was being drawn from the custom pack pigtail and blood began leaking from hub-tubing connection.Pressure in the line was 37 mmhg and the blood flow through the line was 225 ml/min.
 
Additional Manufacturer Narrative
Following correction made in this supplemental mdr.Desc evt problem: run was at 135hours when the issue occurred (not at 135 minutes as reported in the initial mdr).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a custom pack, separation of a solvent bond was noted.The device was not replaced to complete the case.Patient required one unit of blood, however there was no reported adverse patient effect.Additional information received from the customer on july 16th, 2020: run hour 135, blood was being drawn from the custom pack pigtail and blood began leaking from hub-tubing connection.Pressure in the line was 37mmhg and the blood flow through the line was 225ml/min.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection showed the luer fitting was separated from the tubing.After analysis this complaint was determined to a use-related issue because there were no signs of manufacturing issues and the custom pack was used on ecmo for more than the recommended period per the ifu of up to 6 hours.The device history record was not reviewed as returned product analysis found no evidence of manufacturing issues with the returned device.Complaints received for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.There were no adverse patient effects as a result of this incidence.This investigation was completed with the information that was provided, if additional information is received, this investigation will be reopened if deemed necessary.Medtronic will continue to monitor for future occurrences and trends.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CUSTOM PACKS
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc MN 22570
MX  22570
MDR Report Key10337787
Report Number9612164-2020-02784
Device Sequence Number19603892
Product Code DWF
UDI-Device Identifier00763000341039
UDI-Public00763000341039
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2021
Device Model NumberCB10W63R1
Device Catalogue NumberCB10W63R1
Device Lot Number219390556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer06/29/2020
07/29/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date07/29/2020
08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;